MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLL161207
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The gore® excluder® iliac extender component pll161207 / 16460763 was returned to gore and an egineering evaluation was performed.It was found that the device was returned with the endoprosthesis still on the delivery catheter.The deployment knob was not present on the delivery catheter.The deployment knob with a length of deployment line was not returned for evaluation.The deployment line was frayed and broken near the trailing olive.There were some curls at the end of the deployment line where it had broken.The deployment line loop at the leading end had been pulled back indicating that the deployment line had been partially pulled prior to the deployment line breaking.The end of the deployment line was pulled to see if there were any obstructions to deployment.There were no difficulties pulling the deployment line.The findings from the evaluation are consistent with the physician¿s observations.The cause for the break in the deployment line could not be determined by the currently available information.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2018, this patient underwent endovascular treatment for an abdominal aortic aneurysm as well as bilateral iliac artery aneurysms and was therefore treated with gore® excluder® aaa endoprostheses.During the procedure, a gore® excluder® trunk-ipsilateral leg component rlt261418 was extended with a gore® excluder® iliac extender component pll161207 to intentionally cover the patient's left and previously coiled, hypogastric artery.During the attempt to deploy the pll161207 component, the deployment line was perceived to have detached from the deployment knob and was considered broken.The un-deployed device was removed from the patient and the procedure was concluded as planned with a new endoprosthesis.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8180346
Report Number3013164176-2018-00124
Device Sequence Number1734871
Product Code MIH
UDI-Device Identifier00733132618798
UDI-Public00733132618798
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2020
Device Catalogue NumberPLL161207
Device Lot Number16460763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age84 YR
Patient Weight87